Global analysis for a two-dimensional elliptic eigenvalue problem with the exponential nonlinearity. (English) Zbl 0785.35045

Summary: For the Emden-Fowler equation \(-\Delta u=\lambda e^ u\) in \(\Omega\subset\mathbb{R}^ 2\), the connectivity of the trivial solution and the one-point blow-up singular limit is studied with respect to the parameter \(\lambda>0\). The connectivity is assured when the domain \(\Omega\) is simply connected and the total mass \(\sum=\int_ \Omega\lambda e^ udx\) tends to \(8\pi\) from below, which is a generalization for the case that \(\Omega\) is a ball.


35J65 Nonlinear boundary value problems for linear elliptic equations
47J10 Nonlinear spectral theory, nonlinear eigenvalue problems
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35J60 Nonlinear elliptic equations
Full Text: DOI Numdam EuDML


[1] Bandle, C., Existence Theorems, Qualitative Results and a priori Bounds for a Class of Nonlinear Dirichlet Problems, Arch. Rat. Mech. Anal., Vol. 58, 219-238 (1975) · Zbl 0335.35046
[2] Bandle, C., On a Differential Inequality and its Application to Geometry, Math. Z., Vol. 147, 253-261 (1976) · Zbl 0316.35009
[3] Bandle, C., Isoperimetric Inequalities and Applications (1980), Pitman: Pitman Boston-London-Melbourne · Zbl 0436.35063
[4] Cheng, S. Y., Eigenfunctions and Nodal Sets, Comment. Math. Helvetici, Vol. 51, 43-55 (1976) · Zbl 0334.35022
[5] Crandall, M. G.; Rabinowitz, P. H., Some Continuation and Variational Methods for Positive Solutions of Nonlinear Elliptic Eigenvalu Problems, Arch. Rat. Mech. Anam., Vol. 58, 207-218 (1975) · Zbl 0309.35057
[6] Fujita, H., On the Nonlinear Equations Δ \(u + e^u = 0\) and ∂\(v\)/∂\(t = Δ v + e^v\), Bull. Am. Math. Soc., Vol. 75, 132-135 (1969) · Zbl 0216.12101
[7] Kato, T., Perturbation Theory for Linear Operators (1976), Springer: Springer Berlin-Heidelberg-New York · Zbl 0342.47009
[8] Keener, J. P.; Keller, H. B., Positive Solutions of Convex Nonlinear Eigenvalue Problem, J. Diff. Eq., Vol. 16, 103-125 (1974) · Zbl 0287.35074
[9] Keller, H. B.; Cohen, D. S., Some Positive Problems Suggested by Nonlinear Heat Generation, J. Math. Mech., 16, 1361-1376 (1967) · Zbl 0152.10401
[10] Laetsch, T., On the Number of Boundary Value Problems with Convex Nonlinearities, J. Math. Anal. Appl., Vol. 35, 389-404 (1971) · Zbl 0191.40102
[11] Lin, S. S., On Non-Radially Symmetric Bifurcations in the Annulus, J. Diff. Eq., 80, 251-279 (1989) · Zbl 0688.35005
[12] Liouville, J., Sur l’équation aux différences partielles ∂\(^2\) Log λ/∂\(u\) ∂\(v\) ± λ/\(2 a^2 = 0\), J. Math., Vol. 18, 71-72 (1853)
[13] Moseley, J. L., A Two-Dimensional Dirichlet Problem with an Exponential Nonlinearily, SIAM J. Math. Anal., Vol. 14, 934-946 (1983) · Zbl 0543.35036
[14] Nagasaki, K.; Suzuki, T., Radial and Nonradial Solutions for the Nonlinear Eigenvalue problem Δ \(u\) + λ \(e^u = 0\) on Annului in \(R^2\), J. Diff. Eq., Vol. 87, 144-168 (1990) · Zbl 0717.35030
[15] Nagasaki, K.; Suzuki, T., Asymptotic Analysis for Two-Dimensional Elliptic Eigenvalue Problems with Exponentially-Dominated Nonlinearities, Asymptotic Analysis, Vol. 3, 173-188 (1990) · Zbl 0726.35011
[16] Nehari, Z., On the Principal Frequency of a Membrane, Pac. J. Math., Vol. 8, 285-293 (1958) · Zbl 0086.19204
[17] Pleijel, Å., Remarks on Courant’s Nodal Line Theorem, Comm. Pure Appl. Math., Vol. 9, 543-550 (1956) · Zbl 0070.32604
[18] Suzuki, T.; Nagasaki, K., On the Nonlinear Eigenvalue Problem Δ \(u\) + λ \(e^u = 0\), Trans. Am. Math. Soc., Vol. 309, 591-608 (1988) · Zbl 0711.35043
[19] Wente, H., Counterexample to a Conjecture of H. Hopf, Pacific J. Math., Vol. 121, 193-243 (1986) · Zbl 0586.53003
[20] Weston, V. H., On the Asymptotic Solution of a Partial Differential Equation with an Exponential Nonlinearity, SIAM J. Math. Anal., Vol. 9, 1030-1053 (1978) · Zbl 0402.35038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.